Exhaustion

I’m exhausted….and it’s not the good kind.   I’ll give more good details about our day maybe tomorrow when I’ve rested.

When we got to Roc day this morning, I noticed that Chris was clenching his jaw and holding his mouth in an unusual way so I asked him why he was doing that.  He said he didn’t know so I didn’t pursue it at the time.  A couple of times throughout the morning I noticed it again and asked him again.  I started getting uneasy about it and wondered if it was a possible side effect of one of his medications.

After lunch, I noticed it again, but this time the left side of his mouth was drawn downward so I immediately thought….oh, no.    So I had him stick his tongue out and he couldn’t extend his tongue beyond his lips but it didn’t drift.  He couldn’t smile at all.  I told Vanessa that we had to leave and get him back to North Oaks hospital.

The symptoms didn’t get any worse, except that his Dad said he noticed Chris’s  mouth twitching some.  One of the medications Chris takes is Risperdal.  One of the side effects is “tardive dyskinesia”.   That can include jaw stiffness.  When we finally got to a room in the ER, Chris told the MD the meds he takes and I pointed out that the way he was holding his mouth and the jaw stiffness was not normal.  I said, “this looks like “tardive dyskinesia” to me from the….and the doc completed my sentence with “Risperdal”.

I am so grateful that I recognized the symptoms and got him to the hospital.  He was given some IV Benadryl and Cogentin.  He’ll be taking the Cogentin by mouth for at least 10 days.  And the doc said we have to stop the Risperdal and wrote an order stating such.  We are hoping that we caught this early enough that the symptoms will resolve but sometimes, they are permanent.  I would be devastated for Chris if that were to happen.  Can you imagine how uncomfortable it would be to have your jaw clenched like that….all the time?

Miss Annie who is one of Chris’s caregivers says she started noticing something not quite right about his facial expression Thursday afternoon but she couldn’t quite put her finger on what it was. and Chris told her he was just tired.  Chris told the doc that his face had felt funny for 2-3 days but he didn’t tell anyone about it.

I’m going to try to go to bed and actually go to sleep but I don’t know if that will happen.  Please keep Chris in your prayers.  He’s our only child and we adore him.

SherylSigRedFinal2

 

 

 

Advertisements
Previous Post
Leave a comment

23 Comments

  1. Nancy of IN

     /  January 5, 2013

    Prayers on the way.
    Blessings

    Reply
  2. I’m so sorry about Chris’s side effects. I’m never heard of anything like that before. I’ll be praying for his complete recovery.

    Reply
  3. Carol Morgan

     /  January 5, 2013

    Praying for Chris full recoverery and prayers going out for you too.
    Carol in Delaware

    Reply
  4. Nancy Bell

     /  January 5, 2013

    I’ll be praying for him and for you, too.

    Reply
  5. Claire

     /  January 5, 2013

    Our doc changed mom from risperdl over to seroquel. The risperdal was affecting her gaint.

    Reply
  6. aurora

     /  January 6, 2013

    I too am sorry. We also spent the afternoon at our ER for my mom. Fibromyalgia with uncontrolled pain – but due to grand seizure 2 months ago, she was taken off ALL her pain meds. ER Doc was great. we are starting with new meds and finally took her home at midnight!
    You were (are) great with the observation AND the fact that the Dr listened! I’m praying for everyone – – this is not the way we wanted to start a new year, but then maybe this means our troubles are over for the year!!!

    Reply
  7. Lynne McClure

     /  January 6, 2013

    praying for Chris and his parents.

    Reply
  8. Chris is in my prayers and in the prayers of the Prayer Warriors 6000 strong. I have known him his entire life and feel like he is family.

    Reply
  9. Bettie Farish

     /  January 6, 2013

    I’ll add Chris to my prayer list. I’m so sorry he’s having these effects.

    Reply
  10. Cheryl

     /  January 6, 2013

    Hope is the word which God has written on the brow of every man.

    Reply
  11. Carol Reed

     /  January 6, 2013

    So sorry to hear of Chris’ problems. As a nurse you are probably more aware of side effects of medication and know to watch for them and knowing that Chris is not always able to express what he is feeling. Will keep you both in my prayers. Hugs.

    Reply
  12. I am so grateful for your awareness, so you could notice there was something wrong. And also for you getting to the hospital. Warm thougths from Desiree Love and light!

    Reply
  13. our thoughts and prayers are with you all. Thank God you recognized the symptoms and got him to the ER.

    Reply
  14. Pauline

     /  January 6, 2013

    Prayers from my house to yours. May God watch over Chris.

    Reply
  15. Linda

     /  January 6, 2013

    My prayer are with Chris, and his family. Thank God he give you the Knowledge to know the symptoms, and you took Chris to the ER. With you Faith in God, and all the prayers, God will hear, and Chris will be fine. You have to believe that. All that have children know what its like for any sickness to come up,with our children. There is alot of prayers out there for Chris and prayer is strong medicine.
    Love in Christ
    My thoughts, and prayers
    Linda G

    Reply
  16. Micki clemens

     /  January 6, 2013

    It sounds like you caught it early and he ll probably be OK. Talk seriously to the Dr. Before starting him on meds again. He needs them but obviously need to be regulated better. I will pray for all of you. Micki

    Reply
  17. Diane

     /  January 6, 2013

    Is Chris doing better? I am sorry all this is happening Diane Holden Sew Creative Windows

    ________________________________

    Reply
  18. What a great circle of followers you and Chris have….add me to the list! God is good! What a special mother God gave Chris! I bet Chris agrees! I, too, am Lifting all of you up in prayer!

    Reply
  19. WWWanda

     /  January 6, 2013

    Give Chris a hug for me, All of you will be in our thoughts and prayers.
    WWWanda

    Reply
  20. Nancy Angerer

     /  January 6, 2013

    So thankful that you became aware of the situation and acted on it. Also thankful that the doctor listened — that doesn’t always happen. I am praying for him right now. I am also praying you will get the rest that you need.

    Reply
  21. Thank you all for your prayers and good thought. They are so appreciated.

    Reply

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

  • More Than Four Walls

  • Follow Me on Pinterest

  • Free Motion Quilting Project

  • Thread Talk

  • Dream, Design, Create with EQ7